Alert archive / Pennsylvania / Snow Advisories in 2007
Snow Advisory 3, NWS State College, PA
NWS State College, PA issued this snow advisory at Jan 30, 2007, 3:46 AM EST for 7 counties in Pennsylvania. It took effect at Jan 30, 2007, 12:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2007, 3:46 AM EST (08:46 UTC)
- In effect from
- Jan 30, 2007, 12:00 PM EST
- Expired
- Jan 31, 2007, 10:00 AM EST
- In force
- 22 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Clinton County, PA, Columbia County, PA, Lycoming County, PA, Somerset County, PA, Sullivan County, PA
The radar
The State College radar (KCCX), 31 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 300846 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 346 AM EST TUE JAN 30 2007 PAZ004-005-010-301700- /O.NEW.KCTP.LE.Y.0006.070130T1700Z-070131T1500Z/ WARREN-MCKEAN-ELK- 346 AM EST TUE JAN 30 2007 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM EST WEDNESDAY. A FAST MOVING WEATHER SYSTEM WILL MOVE ACROSS THE NORTHERN TIER OF PENNSYLVANIA THIS AFTERNOON...AND CREATE SNOW SHOWERS AND LOCALLY HEAVIER SNOW SQUALLS. LIGHT SNOW THIS MORNING WILL BECOME HEAVIER BY NOON. THE PASSAGE OF THE HEAVIER SNOW SQUALLS THIS AFTERNOON AND EARLY THIS EVENING WILL HELP TO PRODUCE 2 TO 3 INCHES OF SNOW BY SUNSET. LAKE EFFECT SNOWS WILL THEN KICK IN LATER THIS EVENING...AND BRING ANOTHER 2 TO 3 INCHES OF SNOW TO THE REGION OVERNIGHT. THE HEAVIEST OF THE SNOW SHOULD STAY TO THE NORTH OF ROUTE 6. SO...BY LATE WEDNESDAY MORNING...4 TO 6 INCHES OF NEW SNOW MAY BE ON THE GROUND. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ024-033-301700- /O.NEW.KCTP.SN.Y.0003.070130T1700Z-070131T1500Z/ CAMBRIA-SOMERSET- 346 AM EST TUE JAN 30 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM EST WEDNESDAY. A FAST MOVING WEATHER SYSTEM WILL CROSS THROUGH NORTHERN PENNSYLVANIA THIS AFTERNOON AND BRING OCCASIONAL SNOW SHOWERS AND A FEW HEAVIER SQUALLS TO THE LAUREL MOUNTAINS. 2 TO 3 INCHES OF SNOW WILL ACCUMULATE IN MOST PLACES BY SUNSET. THE WEST WINDS WILL THEN CONTINUE TO BRING MORE MOISTURE INTO THE MOUNTAINS OVERNIGHT. THIS PROLONGED PERIOD OF UPSLOPE WINDS WILL CREATE ANOTHER 2 TO 4 INCHES OF SNOW BY MORNING...WITH THE HIGHEST AMOUNTS ON THE WEST-FACING SLOPES. THIS WILL BRING STORM TOTALS TO 4 TO 7 INCHES BY THE TIME THE SNOWS TAPER OFF ON WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DANGELO
5 follow-up statements
000 WWUS41 KCTP 301618 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1118 AM EST TUE JAN 30 2007 PAZ004-005-010-310500- /O.CON.KCTP.LE.Y.0006.070130T1700Z-070131T1500Z/ WARREN-MCKEAN-ELK- 1118 AM EST TUE JAN 30 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF ARCTIC AIRMASSES WILL PASS THROUGH THE REGION DURING THE AFTERNOON. THIS WILL SET THE STAGE FOR FREQUENT SNOW SHOWERS...INTERSPERSED WITH OCCASIONAL HEAVIER SNOW SQUALLS. THIS WILL LEAD TO DETERIORATING TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING 1 TO 3 INCHES IN MOST AREAS BY SUNSET. LAKE EFFECT SNOW SHOWERS AND SQUALLS WILL CONTINUE OVERNIGHT INTO WEDNESDAY MORNING...WITH ANOTHER 2 TO 3 INCHES OF SNOW LIKELY. BY LATE WEDNESDAY MORNING...AVERAGE SNOWFALLS SHOULD BE ON THE ORDER OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS OVER WESTERN WARREN COUNTY NORTH OF ROUTE 6. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ024-033-310500- /O.CON.KCTP.SN.Y.0003.070130T1700Z-070131T1500Z/ CAMBRIA-SOMERSET- 1118 AM EST TUE JAN 30 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF ARCTIC AIRMASSES WILL PASS THROUGH THE REGION DURING THE AFTERNOON. THIS WILL SET THE STAGE FOR FREQUENT SNOW SHOWERS...INTERSPERSED WITH OCCASIONAL HEAVIER SNOW SQUALLS. THIS WILL LEAD TO DETERIORATING TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING 1 TO 3 INCHES IN MOST AREAS BY SUNSET. SNOW SHOWERS AND SQUALLS WILL CONTINUE OVERNIGHT INTO WEDNESDAY MORNING...WITH ANOTHER 2 TO 4 INCHES OF SNOW LIKELY...ESPECIALLY OVER THE HIGHEST TERRAIN. BY LATE WEDNESDAY MORNING...AVERAGE SNOWFALLS SHOULD BE ON THE ORDER OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON THE RIDGE TOPS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LA CORTE
000 WWUS41 KCTP 302348 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 648 PM EST TUE JAN 30 2007 PAZ011-012-041-042-046-053-310500- /O.EXB.KCTP.SN.Y.0003.070131T0000Z-070131T0500Z/ CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING-COLUMBIA- 648 PM EST TUE JAN 30 2007 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF ARCTIC AIR MASSES WILL PASS THROUGH THE REGION THIS EVENING ACCOMPANIED BY A STRONG DISTURBANCE IN THE UPPER ATMOSPHERE. FREQUENT SNOW SHOWERS...INTERSPERSED WITH OCCASIONAL HEAVIER SNOW SQUALLS WILL OCCUR THROUGH LATE THIS EVENING. THIS WILL LEAD TO POOR TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING 2 TO 4 INCHES IN MOST AREAS BY MIDNIGHT. A FEW PLACES ALONG A LINE FROM CAMERON...TO RENOVO...TROUT RUN AND MUNCY VALLEY COULD SEE AS MUCH AS 6 INCHES OF SNOW. THE SNOW SHOWERS WILL BECOME MORE SCATTERED LATE TONIGHT WILL ANY ADDITIONAL ACCUMULATION AN INCH OR LESS THROUGH SUNRISE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ004-005-010-311100- /O.CON.KCTP.LE.Y.0006.000000T0000Z-070131T1500Z/ WARREN-MCKEAN-ELK- 648 PM EST TUE JAN 30 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF ARCTIC AIR MASSES IS PUSHING THROUGH THE REGION EARLY THIS EVENING. FREQUENT SNOW SHOWERS... INTERSPERSED WITH OCCASIONAL HEAVIER SNOW SQUALLS WILL FOLLOW THROUGH THE OVERNIGHT HOURS. THIS WILL LEAD TO DETERIORATING TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING ANOTHER 2 TO 4 INCHES IN MOST PLACES BY DAYBREAK. UP TO AN ADDITIONAL 6 INCHES OF SNOW WILL FALL OVERNIGHT TO THE NORTHWEST OF WARREN IN THE TRADITIONAL SNOWBELT. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ024-033-311100- /O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T1500Z/ CAMBRIA-SOMERSET- 648 PM EST TUE JAN 30 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF ARCTIC AIR MASSES WILL PASS THROUGH THE REGION THIS EVENING. THIS WILL SET THE STAGE FOR FREQUENT SNOW SHOWERS...INTERSPERSED WITH OCCASIONAL HEAVIER SNOW SQUALLS. THIS WILL LEAD TO DETERIORATING TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING AN ADDITIONAL 2 TO 4 INCHES OVERNIGHT. BY LATE WEDNESDAY MORNING...AVERAGE SNOWFALLS SHOULD BE ON THE ORDER OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON THE RIDGE TOPS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LAMBERT
000 WWUS41 KCTP 310324 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1024 PM EST TUE JAN 30 2007 PAZ011-012-310430- /O.CAN.KCTP.SN.Y.0003.000000T0000Z-070131T0500Z/ CAMERON-NORTHERN CLINTON- 1024 PM EST TUE JAN 30 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELED THE SNOW ADVISORY. WIDESPREAD SNOW SHOWERS AND SQUALLS HAVE DIMINISHED ACROSS MUCH OF THE REGION. ALTHOUGH THERE WILL BE FLURRIES AND A FEW HEAVY SNOW SHOWERS DRIFTING SOUTHEAST ACROSS THE REGION OVERNIGHT... ADDITIONAL ACCUMULATIONS WILL BE GENERALLY LESS THAN ONE INCH. STILL...IF YOU PLAN TO TRAVEL OVERNIGHT...USE EXTREME CAUTION AS MANY ROADS WILL BE SNOW COVERED AND SLIPPERY. $$ PAZ004-005-010-311130- /O.CON.KCTP.LE.Y.0006.000000T0000Z-070131T1500Z/ WARREN-MCKEAN-ELK- 1024 PM EST TUE JAN 30 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. FREQUENT SNOW SHOWERS...AND AREAS OF HEAVIER AND MORE PERSISTENT LAKE EFFECT SNOWS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THIS WILL LEAD TO GENERALLY POOR TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING ANOTHER 1 TO 3 INCHES IN MOST PLACES BY DAYBREAK. UP TO AN ADDITIONAL 4 OR 5 INCHES OF SNOW MAY FALL OVERNIGHT TO THE NORTHWEST OF WARREN IN THE TRADITIONAL SNOWBELT. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ024-033-311130- /O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T1500Z/ CAMBRIA-SOMERSET- 1024 PM EST TUE JAN 30 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. FREQUENT SNOW SHOWERS...INTERSPERSED WITH A FEW HEAVIER SNOW SQUALLS WILL OCCUR THROUGH THE OVERNIGHT HOURS. THIS WILL LEAD TO POOR TRAVEL CONDITIONS AS THE SNOW ACCUMULATES AN ADDITIONAL 1 TO 3 INCHES OVERNIGHT. BY LATE WEDNESDAY MORNING...AVERAGE SNOWFALLS SHOULD BE ON THE ORDER OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS OF 7 OR 8 INCHES POSSIBLE ON THE RIDGE TOPS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ041-042-046-053-310500- /O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T0500Z/ NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-COLUMBIA- 1024 PM EST TUE JAN 30 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SNOW SHOWERS...AND NARROW BANDS OF HEAVIER SNOW SQUALLS WILL GRADUALLY DIMINISH AROUND MIDNIGHT. ADDITIONAL ACCUMULATIONS OVERNIGHT WILL BE GENERALLY AN INCH OR LESS...BUT A FEW LOCATIONS THAT FALL UNDER A SNOW SQUALL BAND COULD SEE UP TO 2 INCHES OF NEW SNOW. THE COMBINATION OF SNOW COVERED ROADS AND THE SNOW SHOWERS WILL CREATE HAZARDOUS TRAVEL CONDITIONS OVERNIGHT. TA SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LAMBERT
000 WWUS41 KCTP 310510 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1210 AM EST WED JAN 31 2007 PAZ041-042-046-053-310615- /O.EXP.KCTP.SN.Y.0003.000000T0000Z-070131T0500Z/ NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-COLUMBIA- 1210 AM EST WED JAN 31 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. THE SNOW HAS TAPERED OFF TO JUST FLURRIES. THEREFORE...THE SNOW ADVISORY HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT. $$ PAZ004-005-010-311315- /O.CON.KCTP.LE.Y.0006.000000T0000Z-070131T1500Z/ WARREN-MCKEAN-ELK- 1210 AM EST WED JAN 31 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. A CONSTANT LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE NIGHT...AND SCATTERED BANDS OF LAKE EFFECT SNOW WILL BRING HEAVIER ACCUMULATIONS AS WELL. THIS WILL LEAD TO GENERALLY POOR TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING ANOTHER 1 TO 3 INCHES IN MOST PLACES...BUT AS MUCH AS ANOTHER 3 OR 5 INCHES IN NORTHWEST WARREN COUNTY BY 10 AM. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ024-033-311315- /O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T1500Z/ CAMBRIA-SOMERSET- 1210 AM EST WED JAN 31 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. A CONSTANT LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE NIGHT AND INTO THE EARLY MORNING HOURS. THIS WILL LEAD TO POOR TRAVEL CONDITIONS AS THE SNOW ACCUMULATES AN ADDITIONAL 1 TO 3 INCHES OVERNIGHT. BY LATE WEDNESDAY MORNING...AVERAGE STORM TOTAL SNOWFALLS SHOULD BE ON THE ORDER OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS OF UP TO 8 INCHES POSSIBLE ON THE RIDGE TOPS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DANGELO
000 WWUS41 KCTP 310838 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 AM EST WED JAN 31 2007 PAZ004-005-010-311500- /O.CON.KCTP.LE.Y.0006.000000T0000Z-070131T1500Z/ WARREN-MCKEAN-ELK- 338 AM EST WED JAN 31 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE LAKE EFFECT SNOWS WILL BE TAPERING OFF THIS MORNING AS HIGH PRESSURE BUILDS IN FROM THE WEST. ADDITIONAL ACCUMULATIONS THIS MORNING SHOULD BE ONLY AN INCH OR TWO. STORM TOTALS WILL END UP IN THE 4 TO 6 INCH RANGE FOR MOST...BUT THE NORTHWESTERN PORTION OF WARREN COUNTY COULD HAVE OVER 8 INCHES. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ024-033-311500- /O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T1500Z/ CAMBRIA-SOMERSET- 338 AM EST WED JAN 31 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. HIGH PRESSURE WILL MOVE IN FROM THE WEST THIS MORNING...AND WILL HELP TO DIMINISH THE SNOW SHOWERS OVER THE LAUREL MOUNTAINS. EXPECT ONLY AN ADDITIONAL 1 TO 2 INCHES OF SNOW THIS MORNING BEFORE THE SNOW TAPERS OFF TO FLURRIES FOR THE AFTERNOON. STORM TOTALS MAY BE 4 TO 8 INCHES...WITH THE HIGHEST AMOUNTS ON THE WEST-FACING SLOPES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DANGELO
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Jan 30, 3:32 AM EST, 14 minutes earlier.
Area forecast discussion, Jan 30, 3:32 AM EST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 332 AM EST TUE JAN 30 2007 .SHORT TERM /TODAY THROUGH FRIDAY/... KCCX IS BACK IN OPERATION WITH SOME NEW PARTS...THANKS TO SOME REAL LATE NIGHT WORK BY OUR TECHS. BUSY SHIFT. LOTS OF FAST MOVING WEATHER SYSTEMS TO DEAL WITH. FIRST THING...FAST MOVING IMPULSE WILL RIDE THROUGH THE NRN PART OF CWA DURING THE AFTN TODAY...BRINGING INSTABILITY IN THE AFTN AND THEN A GOOD COLD PUNCH FOR TONIGHT. THIS WILL CREATE SNOW SHOWERS AND HEAVIER SQUALLS FOR LATE THIS MORNING INTO THE AFTN IN THE WEST...AND FOR THE AFTN INTO EARLY EVENING OVER THE EASTERN ZONES. THE LOWER SUSQ COULD GET BY WITHOUT ANY ACCUMS...BUT THEY COULD STILL SEE A SNOW SHOWER WITH LOTS OF LLVL UP-OMEGAS/UPLIFT. WILL HOLD THE SE IN CHC RANGE...BUT BUMP EVERYONE ELSE UP TO LIKELIES AND CATG POPS. ACCUMS SHOULD BE GENERALLY 1 TO 2 INCHES WITH MOST ACCUMS TO THE WEST OF RTE 220 AND NORTH OF RTE 322. A FEW SPOTS WILL SEE 3 INCHES BY SUNSET...ESP THE NWRN ZNS AND LAURELS...AS THE COLD AIR AND WEST WIND BRING LAKE EFFECT DYNAMICS AND UPSLOPE MOIST FLOW INTO PLAY LATER TODAY. WILL GO 2-3 NW AND IN THE LAURELS WITH GOOD UPSLOPE AND MSTR...AND POST ADVISORIES FOR BOTH AREAS...LES ADVSRY IN N AND SNOW ADVSRY IN LAURELS. THE ADVISORIES WILL RUN THROUGH WED MORNING...AS THE FLUFFY SNOW WILL BUILD UP ANOTHER 2-4 INCHES IN THOSE FAVORED AREAS OVERNIGHT AND EARLY WED. MAX TEMPS WILL BE COOLER THAN NORMS TODAY AND WED...WITH NEAR NORMAL MINS TONIGHT UNDER CLOUDS AND GOOD MIXING FROM COLD ADVECTIVE WINDS. THE SHSN AND FLURRIES WILL TAPER OFF WED MORNING...WITH LITTLE ADDITIONAL ACCUMS AFTER 10 AM. A BRIEF RESPITE LATER WED INTO THURSDAY MORNING...BUT FAST FLOW BRINGS WHAT COULD BE THE MOST SIGNIFICANT AND WIDESPREAD SNOWFALL OF THIS ANEMIC WINTER SEASON. THIS LOOKS LIKE IT WILL HAPPEN JUST IN TIME FOR THE GROUNDHOG TO HAVE TO DIG THROUGH SOME FRESH SNOW ON FRIDAY MORNING. MY GUESS...HE/LL SEE THE OLD SHADOW. I WILL TAKE A FIRST STEP IN THE FORECAST...THOUGH AND UP POPS ABOUT 20 PCT...MAKING LIKELIES FOR THURS NIGHT. WILL CALL IT ALL SNOW FOR MOST LOCATIONS FOR NOW...ALTHOUGH ENOUGH WARM AIR MAY WORK IN ALOFT IN THE FAR SE TO MAKE A LITTLE MIX WITH SLEET OR EVEN A SPOT OF FZRA. BUT...AGAIN AS A FIRST STEP...WILL KEEP IT JUST RA/SN LIKELY THERE. THIS GROUNDHOG DAY SYSTEM IS MOVING VERY FAST...AND DEVELOPMENT DOES NOT APPEAR TO OCCUR UNTIL AFTER IT IS OF TO OUR EAST. THE WSW FLOW ALOFT IS RATHER POTENT. WILL THEREFORE SEE THE PRECIP LIMITED IN TIME...MAYBE 12-16 HRS THURS NITE AND EARLY FRI MORNING. BUT...THAT SHOULD BE ENOUGH TO WHITEN MOST IF NOT ALL THE CWA. TOO EARLY TO PAINT ACCURATE ACCUMS...BUT YOU MAY NEED THE SHOVEL THIS TIME. WILL START TO MENTION THIS SYSTEM IN THE HWO...AGAIN AS A FIRST STEP. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... DID NOT TOUCH THE GRIDS BEYOND FRI NIGHT...BUT THE REST OF THE FCST PD LOOKS NORMALLY OR EVEN SUB-NORMALLY COLD. LAKE EFFECT WILL DOMINATE THE FORECAST FOR THE REST OF THE PD...ALTHOUGH OCCASIONAL NRN STREAM SHORT WAVES WILL ENHANCE THE CHCS FOR SNOW IN THE NORTH AND WEST. && .AVIATION /08Z-06Z/... WDLY SCT WAA -SN PRODUCING MVFR VIS/CIGS AND LCL IFR VIS ALONG AND NORTH OF BTP-FIG LINE. VFR CONDS THE RULE ELSEWHERE UNDER FEW-SCT SC AND BKN-OVC LYRD MID LVL AC WITH TOPS TO AROUND 12KFT ON THE KCCX VAD WIND PROFILE. SFC WNDS GENERALLY REMAIN WEST TO WSW AND LESS THAN 10KTS...ALTHOUGH KJST HAS BEEN A LITTLE GUSTY WITH SUSTAINED 11-15KTS UP ON THE RIDGE TOP. STILL CANNOT RULE OUT REDUCTIONS TO MVFR ACROSS THE WESTERN/CENTRAL AIRFIELDS THRU THE EARLY AM HOURS WITH KBFD/KJST STANDING THE BEST CHC. OTHERWISE...MID LVL CLOUDS WILL GRADUALLY LOWER IN ADVANCE OF A SFC CLD FNT MOVG EWD INTO CENT IN/MI AS OF 07Z. THE CLD FNTL BNDRY ENTERS WCENT PA AROUND 18-21Z BRINGING MVFR/IFR SHSN. FCAST SOUNDINGS CONTINUE TO SHOW RATHER STEEP LAPSE RATES IN THE LOWEST 2-3KM OF THE ATM...SUGGESTING HEAVIER BURSTS-SQS OF SHSN AS THE FRONT MOVES THROUGH. SHOULD SEE BRIEF IFR CONDS OVER THE CENTRAL SITES AND LIFR ACROSS THE WRN HIGH TERRAIN AIRFIELDS IN THESE SQS. KMDT DIFFICULT TO CALL /AND MAY VERY WELL EXPERIENCE VFR THRU THE PD/ GIVEN THE INCREASINGLY WEST TO WNW DOWNSLOPE LLVL FLOW WHICH TYPICALLY LEADS TO DRYING AND ONLY ISOLD -SHSN AT BEST. FOR NOW HAVE OPTED TO GO WITH A PROB30 FOR JUST -SHSN AND NO RESTRICTIONS. LAKE EFFECT/OROGRAPHIC SNSH WILL AFFECT THE NW MTNS AND LAUREL HIGHLANDS TONIGHT WITH POOR FLYING CONDS /IFR/. && .CTP WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW ADVISORY FROM NOON TODAY TO 10 AM EST WEDNESDAY FOR PAZ004-005-010. SNOW ADVISORY FROM NOON TODAY TO 10 AM EST WEDNESDAY FOR PAZ024-033. && SHORT TERM...DANGELO LONG TERM...DANGELO AVIATION...STEINBUGL
Hazardous weather outlook, Jan 29, 5:38 AM EST, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 538 AM EST MON JAN 29 2007 PAZ004-301045- WARREN- 538 AM EST MON JAN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A LAKE EFFECT SNOW WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING. SNOW SHOWERS WILL BE WIDESPREAD THROUGH MUCH OF THIS AFTERNOON AS ARCTIC AIR PICKS UP MOISTURE WHILE CROSSING THE UNFROZEN WATERS OF LAKE ERIE. ADDITIONAL SNOW ACCUMULATION OF 2 TO 3 INCHES IS LIKELY TODAY WITH LOCALLY HEAVIER AMOUNTS NORTHWEST OF WARREN...BRINGING TOTAL STORM SNOWFALL TO BETWEEN 5 AND 10 INCHES. TOTAL STORM SNOWFALL MAY BE AS HIGH AS 1 FOOT ACROSS THE NORTHWEST CORNER OF THE COUNTY...NEAR BEAR LAKE. ROADS WILL LIKELY BE SNOW COVERED AND SLIPPERY CREATING HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER REINFORCING SHOT OF COLD AIR WILL ACCOMPANY THE PASSAGE OF AN UPPER IR DISTURBANCE TUESDAY AFTERNOON AND NIGHT. THIS WILL BRING ANOTHER ROUND OF SIGNIFICANT LAKE EFFECT SNOWS. ADDI TONAL MODERATE TO HEAVY SNOW ACCUMULATION IS LIKELY LATE TUESDAY INTO WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT SNOW ACCUMULATION OF 3 INCHES OR MORE. PAZ005-301045- MCKEAN- 538 AM EST MON JAN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A LAKE EFFECT SNOW ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. SNOW SHOWERS WILL BE WIDESPREAD THROUGH MUCH OF THIS AFTERNOON AS ARCTIC AIR PICKS UP MOISTURE WHILE CROSSING THE UNFROZEN WATERS OF LAKE ERIE. ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES WILL OCCUR TODAY. TOTAL STORM SNOWFALL WILL AVERAGE ABOUT 3 TO 5 INCHES...WITH LOCALLY UP TO 6 INCHES ON THE MOUNTAIN TOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER REINFORCING SHOT OF COLD AIR WILL ACCOMPANY THE PASSAGE OF AN UPPER IR DISTURBANCE TUESDAY AFTERNOON AND NIGHT. THIS WILL BRING ANOTHER ROUND OF SIGNIFICANT LAKE EFFECT SNOW SHOWERS AND LOCALLY HEAVY SQUALLS. ADDITIONAL MODERATE SNOW ACCUMULATION IS POSSIBLE LATE TUESDAY INTO WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT SNOW ACCUMULATION OF 3 INCHES OR MORE. PAZ010-017-024-033-301045- ELK-CLEARFIELD-CAMBRIA-SOMERSET- 538 AM EST MON JAN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL 1 PM TODAY. FREQUENT SNOW SHOWERS WILL FALL INTO EARLY THIS AFTERNOON AS ARCTIC AIR PICKS UP MOISTURE WHILE CROSSING THE UNFROZEN WATERS OF LAKE ERIE...AND IS LIFTED ACROSS THE MOUNTAINS. TOTAL STORM ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BY LATE THIS MORNING...WITH THE HIGHEST AMOUNTS OVER THE RIDGES OF CAMBRIA AND SOMERSET COUNTIES. INCREASING NORTHWEST WINDS WILL OCCUR TODAY...LEADING TO THE POTENTIAL FOR SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. VISIBILITY COULD VARY QUICKLY AND FALL TO BELOW ONE QUARTER OF A MILE AT TIMES. WINDS CHILLS LATE TONIGHT AND MONDAY WILL AVERAGE BETWEEN ZERO AND 5 BELOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER REINFORCING SHOT OF COLD AIR WILL ACCOMPANY THE PASSAGE OF AN UPPER IR DISTURBANCE TUESDAY AFTERNOON AND NIGHT. THIS WILL BRING ANOTHER ROUND OF NUMEROUS SNOW SHOWERS AND LOCALLY HEAVY SQUALLS WITH LIGHT TO MODERATE SNOW ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT SNOW ACCUMULATION OF 3 INCHES OR MORE. PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-301045- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 538 AM EST MON JAN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS...AND ISOLATED...BRIEF HEAVIER SQUALLS WILL OCCUR INTO EARLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SNOW SHOWERS AND ISOLATED SQUALLS WILL AFFECT THE REGION LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY SNOW ACCUMULATION OF 3 INCHES OF MORE. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:46 AM EST | Lake Effect Snow Advisory | CTP | Elk, McKean, Warren | 30 hr |
Nearby
Snow Advisories in Pennsylvania, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.